Alert archive / Nevada / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 7, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jun 11, 2005, 4:13 PM PDT for Clark County, Lincoln County, Nevada; Mohave County, Arizona; San Bernardino County, California. It was in force for 41 days. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2005, 4:13 PM PDT (23:13 UTC)
- Expired
- Jul 22, 2005, 7:37 PM PDT
- In force
- 41 days
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV, Lincoln County, NV
The radar
The Cedar City radar (KICX), 132 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 4:50 PM PDT | TSTM WND GST 53 | Nw Mesquite, NV | A WEATHER SPOTTER IN MESQUITE REPORTED PEA-SIZED HAIL AND A WIND GUST UP TO 53 MPH AS A THUNDERSTORM MOVED THROUGH THE AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 11.2 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2056 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KVEF 112317 SVRVEF AZC015-NVC003-017-120000- /O.NEW.KVEF.SV.W.0007.050611T2313Z-050612T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 413 PM MST SAT JUN 11 2005 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWEST MOHAVE COUNTY IN NORTHWEST ARIZONA SOUTHEASTERN LINCOLN COUNTY IN SOUTH CENTRAL NEVADA EXTREME NORTHEASTERN CLARK COUNTY IN SOUTHERN NEVADA THIS INCLUDES THE COMMUNITIES OF MESQUITE AND BUNKERVILLE NEVADA... LITTLEFIELD AND BEAVER DAM ARIZONA * UNTIL 500 PM MST(500 PM PDT) * AT 410 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 18 MILES NORTHWEST OF BUNKERVILLE...OR ABOUT 18 MILES NORTHWEST OF MESQUITE...AND MOVING SOUTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MESQUITE AND BUNKERVILLE BY 440 PM PDT LITTLEFIELD AND BEAVER DAM BY 445 PM MST THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3712 11426 3698 11442 3663 11394 3685 11366 $$ JGA
5 follow-up statements
000 WWUS55 KVEF 112335 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 432 PM PDT SAT JUN 11 2005 AZC015-NVC003-017-120000- /O.CON.KVEF.SV.W.0007.000000T0000Z-050612T0000Z/ MOHAVE AZ-CLARK NV-LINCOLN NV- 432 PM PDT SAT JUN 11 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 500 PM FOR SOUTHEASTERN LINCOLN...EXTREME NORTHEASTERN CLARK AND NORTHWEST MOHAVE COUNTIES... AT 424 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 11 MILES NORTH OF BUNKERVILLE...OR ABOUT 11 MILES NORTHWEST OF MESQUITE...MOVING SOUTHEAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... MESQUITE AND BUNKERVILLE BY 445 PM PDT BEAVER DAM AND LITTLEFIELD BY 450 PM MST DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO CAN DEVELOP FROM A SEVERE THUNDERSTORM. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3712 11426 3698 11442 3661 11398 3685 11366 $$ JGA
000 WWUS55 KVEF 120007 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 505 PM PDT SAT JUN 11 2005 AZC015-NVC003-017-120009- /O.EXP.KVEF.SV.W.0007.000000T0000Z-050612T0000Z/ MOHAVE AZ-CLARK NV-LINCOLN NV- 505 PM PDT SAT JUN 11 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LINCOLN...EXTREME NORTHEASTERN CLARK AND NORTH CENTRAL MOHAVE COUNTIES EXPIRED AT 500 PM PDT (500 PM MST)... DOPPLER RADAR INDICATED A THUNDERSTORM BETWEEN MESQUITE AND LITTLEFIELD HAD WEAKENED AND WAS NO LONGER SEVERE. A WEATHER SPOTTER IN MESQUITE REPORTED WINDS GUSTING UP TO 53 MPH AND ALSO PEA SIZED HAIL WITH THIS STORM. THIS THUNDERSTORM WILL CONTINUE TO AFFECT THE AREA ALONG INTERSTATE 15 FROM MESQUITE TO LITTLEFIELD WITH GUSTY WINDS...BRIEF HEAVY RAIN AND SMALL HAIL AND OCCASIONAL LIGHTNING UNTIL 515 PM. IT WILL THEN MOVE INTO THE OPEN TERRAIN OF NORTHERN MOHAVE COUNTY ARIZONA AS IT MOVES SOUTHEAST AT 25 MPH. LAT...LON 3712 11426 3698 11442 3661 11398 3685 11366 $$ JGA
000 WUUS55 KVEF 230134 SVRVEF CAC071-230230- /O.NEW.KVEF.SV.W.0007.050723T0134Z-050723T0230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 634 PM PDT FRI JUL 22 2005 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA * UNTIL 730 PM PDT(730 PM MST) * AT 626 PM PDT(626 PM MST)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR ESSEX...OR ABOUT 42 MILES WEST OF TOPOCK...AND MOVING SOUTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EASTERN SAN BERNARDINO COUNTY AT 650 PM PDT(650 PM MST) THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3451 11544 3439 11486 3464 11476 3480 11528 $$ PIERCE
000 WWUS55 KVEF 230200 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 659 PM PDT FRI JUL 22 2005 CAC071-230230- /O.CON.KVEF.SV.W.0007.000000T0000Z-050723T0230Z/ SAN BERNARDINO CA- 659 PM PDT FRI JUL 22 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 730 PM PDT FOR EAST CENTRAL SAN BERNARDINO COUNTY... AT 655 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR ESSEX...OR ABOUT 43 MILES WEST OF TOPOCK...MOVING SOUTHEAST AT 5 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EASTERN SAN BERNARDINO COUNTY AT 710 PM PDT. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3451 11544 3439 11486 3464 11476 3480 11528 $$ PIERCE
000 WWUS55 KVEF 230237 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 732 PM PDT FRI JUL 22 2005 CAC071-230242- /O.EXP.KVEF.SV.W.0007.000000T0000Z-050723T0230Z/ SAN BERNARDINO CA- 732 PM PDT FRI JUL 22 2005 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SAN BERNARDINO COUNTY EXPIRED AT 730 PM PDT... THUNDERSTORMS AROUND ESSEX HAVE FALLEN BELOW SEVERE CRITERIA AND SHOULD NOT INTENSIFY. THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. ISOLATED THUNDERSTORMS WILL CONTINUE OVER PARTS OF EASTERN SAN BERNARDINO COUNTY UNTIL MIDNIGHT. STORMS STILL MAY PRODUCE BRIEF HEAVY RAIN...WIND GUSTS TO 50 MPH AND DANGEROUS LIGHTNING. LAT...LON 3451 11544 3439 11486 3464 11476 3480 11528 $$ PIERCE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:35 PM PDT, 38 minutes earlier.
Area forecast discussion, Jun 11, 3:35 PM PDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 335 PM PDT SAT JUN 11 2005 .SYNOPSIS...AN AREA OF LOW PRESSURE IS PUSHING ACROSS NEVADA THIS EVENING. THIS SYSTEM WILL CONTINUE TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS ACROSS PORTIONS OF SOUTHERN NEVADA AND NORTHWEST ARIZONA THIS EVENING. AS THE SYSTEM PULLS AWAY OVERNIGHT...DRIER AIR WILL MOVE INTO THE REGION AS HIGH PRESSURE BUILDS IN THROUGH MID WEEK. TEMPERATURES WILL TREND UPWARDS BACK TO NEAR AND SLIGHTLY ABOVE NORMAL BY TUESDAY. && .SHORT TERM...SHORTWAVE CONTINUES TO PUSH TO THE EAST ACROSS CENTRAL NEVADA...NEARING THE UTAH BORDER. ITS TRAILING COLD FRONT HAS PRODUCED A LINE OF STRONG TO SEVERE THUNDERSTORMS ACROSS LINCOLN COUNTY. THIS LINE CONTINUES TO MOVE TO THE SOUTHWEST AND MAY CLIP EXTREME NORTHEAST CLARK COUNTY BEFORE PUSHING INTO NORTHERN MOHAVE COUNTY EARLY THIS EVENING. LAPS CONTINUES TO INDICATE CAPE VALUES OF 800 TO 1000 J PER KG IN EXTREME NORTHEAST CLARK AND IN NORTHERN MOHAVE COUNTY. PW VALUES HAVE BEGUN TO FALL IN THE LAS VEGAS VALLEY...WHICH WILL CONTINUE TO BE THE TREND TO POINTS EAST THE REST OF THE THIS AFTERNOON AND EVENING. HAIL AND WINDS WILL BE THE MAIN THREAT AS THESE STORMS HAVE DECENT FORWARD MOTION. HOWEVER...SOME TRAINING IS POSSIBLE...AND HAS ALREADY BEEN OCCURRING...PARTICULARLY IN NORTHEAST MOHAVE COUNTY NEAR MT TRUMBALL. BY 03Z THE BULK OF THE MOISTURE...DYNAMICS AND PRECIP WILL HAVE PUSHED TO THE EAST OF THE CWA. THE MAIN FEATURE WILL THEN BE LIGHT LEVEL FLOW UNDER A BUILDING RIDGE OF HIGH PRESSURE. THIS WILL BRING TEMPS BACK TO NORMALS BY MONDAY AND SLIGHTLY ABOVE BY TUESDAY...PUSHING THE CENTURY MARK AGAIN THE LAS VEGAS VALLEY. .LONG TERM...MODELS ARE STILL IN VERY GOOD AGREEMENT IN THE TUESDAY THROUGH FRIDAY TIME FRAME. REX BLOCK IN PLACE ALONG 140-150W ON TUESDAY WITH THE HIGH OVER NORTHERN ALASKA AND THE LOW OVER THE GULF OF ALASKA. THROUGH FRIDAY THE ENTIRE PATTERN SHIFTS VERY SLOWLY SOUTHEAST...WITH THE UPPER LOW OFF THE OREGON COAST FRIDAY MORNING. THIS WILL BRING SOUTHWEST WINDS ACROSS OUR CWFA THROUGH THE MIDDLE OF THE WEEK...WITH GENERALLY DRY WEATHER AS SLUGS OF MID AND HIGH LEVEL CLOUDS PASS OVER. GFS SUGGESTS TEMPERATURES BELOW SEASONAL NORMALS...AS DOES THE FORECAST PACKAGE...BUT 12Z/11 RUN OF THE ECMWF HAS TRENDED TOWARDS A WARMER SOLUTION. WILL WAIT AND SEE IF THERE IS ANY CONSISTENCY IN THIS TREND BEFORE MAKING SIGNIFICANT CHANGES. && .AVIATION...ISOLATED THUNDERSTORMS WILL CONTINUE ACROSS THE MORMON MESA AND PEACH SPRING CORRIDORS THROUGH THE EARLY EVENING...THEN SKIES WILL CLEAR ACROSS THE ENTIRE AREA BEFORE MIDNIGHT. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. && CZYZYK/MORGAN
Hazardous weather outlook, Jun 11, 8:37 AM PDT, 7 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 837 AM PDT SAT JUN 11 2005 AZZ001-003-036-NVZ015>022-121528- LAKE MEAD NATIONAL RECREATION AREA AZ- LAKE MEAD NATIONAL RECREATION AREA NV-LAS VEGAS VALLEY NV- LINCOLN COUNTY NV-NORTHEAST CLARK COUNTY NV-NORTHWEST DESERTS AZ- NORTHWEST PLATEAU AZ-SHEEP RANGE NV-SOUTHERN CLARK COUNTY NV- SPRING MOUNTAINS-RED ROCK CANYON NV- WESTERN CLARK AND SOUTHERN NYE COUNTY NV- 837 AM PDT SAT JUN 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA. .DAY ONE... AN AREA OF LOW PRESSURE WILL PUSH THROUGH SOUTHERN NEVADA THIS AFTERNOON AND EVENING. THIS COMBINED WITH AN UNSEASONABLY STRONG JET STREAM AND RELATIVELY HIGH SURFACE DEW POINTS WILL ENHANCE THE LIKELIHOOD OF THUNDERSTORM ACTIVITY THIS AFTERNOON AND EARLY EVENING. SOME OF THESE THUNDERSTORMS WILL HAVE THE ABILITY TO PRODUCE SMALL HAIL AND WIND GUSTS TO 60 MPH. .DAYS TWO THROUGH SEVEN... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 1:57 PM PDT | Severe Thunderstorm Warning | VEF | Lincoln | 41 days |
| Jun 11, 3:26 PM PDT | Severe Thunderstorm Warning | VEF | Lincoln | 41 days |
Nearby
Severe Thunderstorm Warnings in Nevada, 2005Severe Thunderstorm Warnings in Arizona, 2005Severe Thunderstorm Warnings in California, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.